MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter, which revealed heavy dry blood residue within the inflation lumen.The proximal area of the balloon was severely wrinkled and the middle of the balloon was bulged.Under 10-30x magnification, a longitudinal rupture was identified in the middle of the balloon, approximately 38 mm from distal tip of the catheter.The longitudinal rupture was 6 mm long and was found under a folded area of the balloon.Due to the heavy dry blood residue, functional testing was unable to be performed.A lot history review revealed there are no similar complaints associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture was longitudinal in nature and was 6 mm long in the middle of the balloon.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured prior to inflation.The health care professional (hcp) used a contralateral approach through the right common femoral artery to treat the target lesion in the left superficial femoral artery (sfa).The hcp predilated the target lesion prior to the lutonix dcb treatment.The hcp advanced the lutonix dcb to the target lesion, under negative pressure.The hcp reported blood infiltrating the endoflator prior to inflating the lutonix dcb, which the hcp believed indicates a "hole" was present in the balloon.The lutonix dcb was removed intact and another lutonix dcb was used to complete the procedure.Although requested, the target lesion and vessel morphology are unknown.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6935128
Report Number3006513822-2017-00188
Device Sequence Number13758599
Product Code ONU
UDI-Device Identifier00801741123207
UDI-Public(01)00801741123207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2018
Device Model Number9004
Device Catalogue NumberLX351305605F
Device Lot NumberGFAQ0526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight84